Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Abdominal pain, vomiting, hives, red rashes due to food poisoning allergy. Cure for symptoms?

im writing for my son, he is hospitalised three days ago for acute abdominal pain and vomitting. doctor examined and said, its a food poisioned allergy. now he is relieved from pain but his entire body has hives . he is tottaly exhaused with itching of entire body and red rashes all over. kindly advise, what kind of treatment is for the illness .
Asked On : Tue, 23 Oct 2012
Answers:  3 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests
Medical Topics
Pulmonologist 's  Response
Hi
Thanks for query
your son has food poisoning. I think you had already been given proper antibiotics in the proper doses. Now he is having rashes with itching in his body. It indicates that he is having allergic manifestation to that food or to the drugs given. Now it will be wise to start anti-histaminics in the form of cetrizine, desloratdine or fexofenadine along with if not controlled then dexamethasone injection is to be given. Probably by all thses your son will get rid of this episode. But for future you should consult an allergist to detect the culprit allergens by allergic skin prick test or specific serum IgE test and specific immunotherapy against them will give your son some sort of protection on further exposure to those allergens.
Thank you.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Allergist and Immunologist Dr. Sujoy Khan's  Response
Hello,
Urticaria secondary to infection is a common occurence.
I hope the bug that caused the food poisoing illness has now been identified and treated.
Urticaria can be treated succesfully with long acting antihistamines like Allegra but needs to be taken for 6 weeks after an infection.
Non-sedating antihistamines (like Allegra) is better than sedating ones as he is already exhausted.
Please ensure that the entire symptoms of rash, abdominal pain and vomiting are NOT secondary to viral infections such as dengue virus (as it is now quite common in several parts of India).
Dengue IgM test will let you know if currently infected along with NS1 Ag but needs to be done withing 5 days of illness. A CBC with platelet count is also mandatory.
Thanks.
Answered: Tue, 23 Oct 2012
I find this answer helpful
General & Family Physician Dr. Mian Sohaib Khalid's  Response
Hello
While hives are generally harmless most of the time, they can be very harmful and can cause your child to experience difficulty breathing.so try with over-the-counter or prescribed antihistamines drugs and use any Emollients and as antihistamines may fail you may need short course of an oral corticosteroid for 5 to 7 days or a single dose of long acting injectable steroid.
Answered: Tue, 23 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor